☀️     🌓

Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - September 2023

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for September 2023 (PDF).

This issue notifies clinicians that there has been a very small number of reports of new-onset or aggravation of pre-existing myasthenia gravis associated with of statins. Based on the UK reports, the majority of patients recover fully on stopping treatment but it seems recurrence has also been reported when an alternative statin was trialled. It is recommended that all patients are advised to monitor for and report symptoms of myasthenia gravis when commencing treatment with statins.

Clinicians are also reminded to be alert for psychiatric reactions associated with the use of quinolone antibiotics. This reminder comes after the MHRA received a Coroner's report following the death of a patient who died by suicide after being treated with ciprofloxacin.

Lastly in this issue is a summary of letters to healthcare professionals in August. These generally related to supply issues and recalls with one letter covering recommended actions to address the global shortage of GLP-1 receptor agonists.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.

Share 'Drug Safety Update - September 2023' by emailShare 'Drug Safety Update - September 2023' on FacebookShare 'Drug Safety Update - September 2023' on TwitterShare 'Drug Safety Update - September 2023' on MastodonShare 'Drug Safety Update - September 2023' on LinkedInShare 'Drug Safety Update - September 2023' on reddit

atomic-wealth

No Comments to “Drug Safety Update - September 2023”

Leave a Comment

Your email address will not be published. Required fields are marked *

Please be aware that you comment is subject to our Privacy Policy.

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Prescribing Advice for GPs is powered by ClassicPress.
Connect to our RSS or Atom Feeds.